Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

August 26, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Aug 26, 2021, 4:35 PM CDT for Cherokee County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2021, 4:35 PM CDT (21:35 UTC)
Expired
Aug 26, 2021, 5:00 PM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
50

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1941 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

379 
WWUS84 KTSA 262135
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT Thu Aug 26 2021
 
OKZ068-262200-
Cherokee OK-
435 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern
Cherokee County through 500 PM CDT...

At 435 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Scraper, moving west at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Tahlequah...                      Peggs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3597 9483 3588 9504 3608 9512 3610 9512
      3615 9489
TIME...MOT...LOC 2135Z 074DEG 12KT 3604 9496 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:09 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 26, 3:09 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
309 PM CDT Thu Aug 26 2021

.DISCUSSION...
Hot and humid conditions will continue for most areas into next
week, but it will not be quite as hot as it has been the past few
days. Isolated showers and storms have developed this afternoon
from southeast Oklahoma into northwest Arkansas, and have included
pre first period wording in the zones to account for this. The
heat advisory will expire at 7 pm today, and no advisory is
currently planned for Friday, although conditions will need to be
monitored.

Isolated convection may occur again Friday afternoon in mainly the
higher terrain areas, but will keep pops below mentionable levels.
Coverage may be slightly greater Saturday, so did include low pops
that afternoon. The best rain chances this period will be from
Sunday into Monday as deeper moisture is maximized at that time
and a weak frontal boundary approaches from the north and stalls.

The long range models are in remarkably good agreement on the
future track of what is likely to become Hurricane Ida, with
landfall most likely on the south central or southeast Louisiana
coast Sunday or Sunday night, followed by a north to northeast
track towards Memphis. This track should keep all associated
impacts east of our area during the first part of next week.

Removed the National Blend of Models pops towards the middle of
next week, but otherwise stayed close to the NBM forecast.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  95  75  95 /   0  10   0   0
FSM   75  95  74  94 /  10  10   0  20
MLC   73  93  72  93 /   0  10   0  10
BVO   69  94  68  94 /   0   0   0   0
FYV   68  91  67  91 /  10  10   0  20
BYV   70  92  69  91 /  10  10   0  20
MKO   73  94  72  94 /   0  10   0  10
MIO   72  93  71  92 /  10   0   0   0
F10   73  94  72  94 /   0  10   0  10
HHW   74  91  73  91 /  10  10   0  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ054>067-070>072.

AR...Heat Advisory until 7 PM CDT this evening for ARZ019-020-029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Aug 26, 12:38 PM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1238 PM CDT Thu Aug 26 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1238 PM CDT Thu Aug 26 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Much of Northeast Oklahoma and also West Central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Hot and humid conditions will continue into the early evening
across much of the region. Heat index values in the 105 to near 110 degree
range are expected across much of northeast Oklahoma and around
105 degrees over parts of west central Arkansas. A heat advisory is
in effect for these locations from Noon to 7 PM today.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Dangerous Heat Potential.
SATURDAY...No Hazards.
SUNDAY THROUGH WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
The hot and humid conditions look to continue into Friday with
slightly cooler conditions forecast for the weekend. Heat index
values of 100 to around 105 degrees will be possible Friday
afternoon across parts of the region. Over the weekend a weak
frontal boundary is forecast to approach the region and stall
across Kansas Sunday into Monday. In response, shower and
thunderstorm chances will become possible across the region.
Additional precipitation may be possible Tuesday into Wednesday
over the eastern portion of the forecast area from a possible
Tropical system.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 26, 2:59 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
259 PM CDT Thu Aug 26 2021

ARZ001-010-OKZ063-069-262030-
Benton AR-Washington AR-Adair OK-Delaware OK-
259 PM CDT Thu Aug 26 2021

...Strong thunderstorms will impact portions of southwestern Benton,
west central Washington, southeastern Delaware and northeastern Adair
Counties through 330 PM CDT...

At 259 PM CDT, Doppler radar indicated strong thunderstorms near
West Siloam Springs, 4 miles east of Watts and near Lincoln.
Movement was west at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Siloam Springs...                 Prairie Grove...
Lincoln...                        Westville...
West Siloam Springs...            Watts...
Cincinnati...                     Lake Francis...
Ballard...                        Wedington...
Rhea...                           Canehill...
Summers...                        Natural Falls State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3619 9473 3609 9463 3591 9451 3590 9426
      3611 9441 3621 9455
TIME...MOT...LOC 1959Z 083DEG 9KT 3616 9457 3611 9449 3596 9439

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 26, 4:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
435 PM CDT Thu Aug 26 2021

OKZ068-262200-
Cherokee OK-
435 PM CDT Thu Aug 26 2021

...A strong thunderstorm will impact portions of northeastern
Cherokee County through 500 PM CDT...

At 435 PM CDT, Doppler radar indicated a strong thunderstorm 6 miles
southwest of Scraper, moving west at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tahlequah...                      Peggs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3597 9483 3588 9504 3608 9512 3610 9512
      3615 9489
TIME...MOT...LOC 2135Z 074DEG 12KT 3604 9496

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 2:59 PM CDTSpecial Weather StatementTSAAdair31 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.